Alert archive / Idaho / Red Flag Warnings in 2018

Red Flag Warning 2, NWS Boise, ID

July 14, 2018Owyhee County, Twin Falls County, Idaho

NWS Boise, ID issued this red flag warning at Jul 14, 2018, 2:47 PM MDT for Owyhee County, Twin Falls County, Idaho. It took effect at Jul 15, 2018, 12:00 PM MDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 14, 2018, 2:47 PM MDT (20:47 UTC)
In effect from
Jul 15, 2018, 12:00 PM MDT
Expired
Jul 15, 2018, 10:54 PM MDT
In force
11 hr
Issued by
NWS Boise, ID

Counties Owyhee County, ID, Twin Falls County, ID

The radar

The Boise radar (KCBX), 132 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 8.8 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2018-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2018-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -42 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3446 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-42 m²/s²
0-3 km storm-relative helicity
-29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

430 
WWUS85 KBOI 142047
RFWBOI

URGENT - FIRE WEATHER MESSAGE
National Weather Service Boise ID
247 PM MDT Sat Jul 14 2018

...RED FLAG WARNING IN EFFECT FROM SUNDAY AFTERNOON THROUGH 
SUNDAY NIGHT FOR LIGHTNING AND GUSTY OUTFLOW WINDS FOR OREGON 
FIRE WEATHER ZONES 636 AND 637...

...RED FLAG WARNING IN EFFECT SUNDAY NIGHT FOR LIGHTNING AND 
GUSTY OUTFLOW WINDS FOR IDAHO FIRE WEATHER ZONES 423 AND 426...

.Increasing moisture and instability ahead of an upper level  
disturbance will lead to thunderstorm development Sunday 
afternoon and Sunday night. Scattered thunderstorm coverage is 
expected across southern portions of the district, including 
Oregon zones 636 and 637, and Idaho zones 423 and 426. Strong 
gusty outflow winds will accompany some storms. 

ORZ636-637-150500-
/O.UPG.KBOI.FW.A.0002.180715T1800Z-180716T0600Z/
/O.NEW.KBOI.FW.W.0002.180715T1800Z-180716T1200Z/
Burns BLM-Vale BLM-
247 PM MDT Sat Jul 14 2018 /147 PM PDT Sat Jul 14 2018/

...RED FLAG WARNING IN EFFECT FROM NOON MDT /11 AM PDT/ SUNDAY TO
6 AM MDT /5 AM PDT/ MONDAY FOR LIGHTNING GUSTY OUTFLOW WINDS FOR 
BURNS BLM AND VALE BLM...WHICH ARE FIRE WEATHER ZONES 636 AND 
637...

The National Weather Service in Boise has issued a Red Flag
Warning, which is in effect from noon MDT /11 AM PDT/ Sunday to
6 AM MDT /5 AM PDT/ Monday. The Fire Weather Watch is no longer
in effect. 

* AFFECTED AREA...Fire weather zones 636 and 637.

* THUNDERSTORMS...Isolated to scattered thunderstorms Sunday 
  afternoon and evening. 

* OUTFLOW WINDS...Gusts to 50 mph possible.

* IMPACTS...Lightning may produce new fire starts which may spread
  rapidly due to gusty and erratic outflow winds. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly.

&&

$$

IDZ423-426-150500-
/O.UPG.KBOI.FW.A.0002.180715T1800Z-180716T0600Z/
/O.NEW.KBOI.FW.W.0002.180716T0000Z-180716T1200Z/
Owyhee Mountains-Southern Highlands-
247 PM MDT Sat Jul 14 2018

...RED FLAG WARNING IN EFFECT FROM 6 PM SUNDAY TO 6 AM MDT MONDAY
FOR LIGHTNING FOR OWYHEE MOUNTAINS AND SOUTHERN HIGHLANDS...WHICH
ARE FIRE WEATHER ZONES 423 AND 426...

The National Weather Service in Boise has issued a Red Flag
Warning, which is in effect from 6 PM Sunday to 6 AM MDT Monday.
The Fire Weather Watch is no longer in effect. 

* AFFECTED AREA...Fire weather zones 423 and 426.

* THUNDERSTORMS...Isolated to scattered thunderstorms Sunday
  night. 

* OUTFLOW WINDS...Gusts to 50 mph possible.

* IMPACTS...Lightning may produce new fire starts which may spread
  rapidly due to gusty and erratic outflow winds. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly.

&&

$$


L
4 follow-up statements
077 
WWUS85 KBOI 150443
RFWBOI

URGENT - FIRE WEATHER MESSAGE
National Weather Service Boise ID
1043 PM MDT Sat Jul 14 2018

...RED FLAG WARNING IN EFFECT FROM SUNDAY AFTERNOON THROUGH
SUNDAY NIGHT FOR LIGHTNING AND GUSTY OUTFLOW WINDS FOR OREGON
FIRE WEATHER ZONES 636 AND 637...

...RED FLAG WARNING IN EFFECT SUNDAY NIGHT FOR LIGHTNING AND
GUSTY OUTFLOW WINDS FOR IDAHO FIRE WEATHER ZONES 423 AND 426...

.Increasing moisture and instability ahead of an upper level
disturbance will lead to thunderstorm development Sunday
afternoon and Sunday night. Scattered thunderstorm coverage is
expected across southern portions of the district, including
Oregon zones 636 and 637, and Idaho zones 423 and 426. Strong
gusty outflow winds will accompany some storms.

ORZ636-637-151245-
/O.CON.KBOI.FW.W.0002.180715T1800Z-180716T1200Z/
Burns BLM-Vale BLM-
1043 PM MDT Sat Jul 14 2018 /943 PM PDT Sat Jul 14 2018/

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON MDT /11 AM PDT/
SUNDAY TO 6 AM MDT /5 AM PDT/ MONDAY FOR LIGHTNING GUSTY OUTFLOW
WINDS FOR BURNS BLM AND VALE BLM...WHICH ARE FIRE WEATHER ZONES
636 AND 637...

* AFFECTED AREA...Fire weather zones 636 and 637.

* THUNDERSTORMS...Isolated to scattered thunderstorms Sunday 
  afternoon and evening.

* OUTFLOW WINDS...Gusts to 50 mph possible.

* IMPACTS...Lightning may produce new fire starts which may
  spread rapidly due to gusty and erratic outflow winds. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly.

&&

$$

IDZ423-426-151245-
/O.CON.KBOI.FW.W.0002.180716T0000Z-180716T1200Z/
Owyhee Mountains-Southern Highlands-
1043 PM MDT Sat Jul 14 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 6 PM SUNDAY TO 6 AM
MDT MONDAY FOR LIGHTNING FOR OWYHEE MOUNTAINS AND SOUTHERN
HIGHLANDS...WHICH ARE FIRE WEATHER ZONES 423 AND 426...

* AFFECTED AREA...Fire weather zones 423 and 426.

* THUNDERSTORMS...Isolated to scattered thunderstorms Sunday 
  night.

* OUTFLOW WINDS...Gusts to 50 mph possible.

* IMPACTS...Lightning may produce new fire starts which may
  spread rapidly due to gusty and erratic outflow winds. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly.

&&

$$


L
386 
WWUS85 KBOI 150452
RFWBOI

URGENT - FIRE WEATHER MESSAGE
National Weather Service Boise ID
1052 PM MDT Sat Jul 14 2018

...RED FLAG WARNING IN EFFECT FROM SUNDAY AFTERNOON THROUGH
SUNDAY NIGHT FOR LIGHTNING AND GUSTY OUTFLOW WINDS FOR OREGON
FIRE WEATHER ZONES 636 AND 637...

...RED FLAG WARNING IN EFFECT SUNDAY NIGHT FOR LIGHTNING AND
GUSTY OUTFLOW WINDS FOR IDAHO FIRE WEATHER ZONES 423 AND 426...

.Increasing moisture and instability ahead of an upper level
disturbance will lead to thunderstorm development Sunday
afternoon and Sunday night. Scattered thunderstorm coverage is
expected across southern portions of the district, including
Oregon zones 636 and 637, and Idaho zones 423 and 426. Strong
gusty outflow winds will accompany some storms.

ORZ636-637-152130-
/O.CON.KBOI.FW.W.0002.180715T1800Z-180716T1200Z/
Burns BLM-Vale BLM-
1052 PM MDT Sat Jul 14 2018 /952 PM PDT Sat Jul 14 2018/

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON MDT /11 AM PDT/
SUNDAY TO 6 AM MDT /5 AM PDT/ MONDAY FOR LIGHTNING GUSTY OUTFLOW
WINDS FOR BURNS BLM AND VALE BLM...WHICH ARE FIRE WEATHER ZONES
636 AND 637...

* AFFECTED AREA...Fire weather zones 636 and 637.

* THUNDERSTORMS...Isolated to scattered thunderstorms Sunday 
  afternoon and evening.

* OUTFLOW WINDS...Gusts to 50 mph possible.

* IMPACTS...Lightning may produce new fire starts which may 
  spread rapidly due to gusty and erratic outflow winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly.

&&

$$

IDZ423-426-152130-
/O.CON.KBOI.FW.W.0002.180716T0000Z-180716T1200Z/
Owyhee Mountains-Southern Highlands-
1052 PM MDT Sat Jul 14 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 6 PM SUNDAY TO 6 AM
MDT MONDAY FOR LIGHTNING FOR OWYHEE MOUNTAINS AND SOUTHERN
HIGHLANDS...WHICH ARE FIRE WEATHER ZONES 423 AND 426...

* AFFECTED AREA...Fire weather zones 423 and 426.

* THUNDERSTORMS...Isolated to scattered thunderstorms Sunday 
  night.

* OUTFLOW WINDS...Gusts to 50 mph possible.

* IMPACTS...Lightning may produce new fire starts which may 
  spread rapidly due to gusty and erratic outflow winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly.

&&

$$


L
252 
WWUS85 KBOI 152045
RFWBOI

URGENT - FIRE WEATHER MESSAGE
National Weather Service Boise ID
245 PM MDT Sun Jul 15 2018

...RED FLAG WARNING REMAINS IN EFFECT SUNDAY AFTERNOON THROUGH 
SUNDAY NIGHT FOR LIGHTNING AND GUSTY OUTFLOW WINDS FOR OREGON
FIRE WEATHER ZONES 636 AND 637...

...RED FLAG WARNING IN REMAINS IN EFFECT FOR SUNDAY NIGHT FOR 
LIGHTNING AND GUSTY OUTFLOW WINDS FOR IDAHO FIRE WEATHER ZONES
423 AND 426...

.Increasing moisture and instability ahead of an upper level
disturbance will cause thunderstorms to development Sunday 
afternoon and Sunday night. Scattered thunderstorm coverage is 
expected across southern portions of the district, including 
Oregon zones 636 and 637, and Idaho zones 423 and 426. Strong 
gusty outflow winds will accompany some storms.

ORZ636-637-160500-
/O.CON.KBOI.FW.W.0002.000000T0000Z-180716T1200Z/
Burns BLM-Vale BLM-
245 PM MDT Sun Jul 15 2018 /145 PM PDT Sun Jul 15 2018/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 AM MDT /5 AM PDT/
MONDAY FOR LIGHTNING AND GUSTY OUTFLOW WINDS FOR BURNS BLM AND 
VALE BLM...WHICH ARE FIRE WEATHER ZONES 636 AND 637...

* AFFECTED AREA...Fire weather zones 636 and 637.

* THUNDERSTORMS...Isolated to scattered thunderstorms Sunday 
  afternoon and evening.

* OUTFLOW WINDS...Gusts to 50 mph possible.

* IMPACTS...Lightning may produce new fire starts which may 
  spread rapidly due to gusty and erratic outflow winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly.

&&

$$

IDZ423-426-160500-
/O.CON.KBOI.FW.W.0002.180716T0000Z-180716T1200Z/
Owyhee Mountains-Southern Highlands-
245 PM MDT Sun Jul 15 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO
6 AM MDT MONDAY FOR LIGHTNING AND GUSTY OUTFLOW WINDS FOR OWYHEE 
MOUNTAINS AND SOUTHERN HIGHLANDS...WHICH ARE FIRE WEATHER ZONES 
423 AND 426...

* AFFECTED AREA...Fire weather zones 423 and 426.

* THUNDERSTORMS...Isolated to scattered thunderstorms Sunday 
  night.

* OUTFLOW WINDS...Gusts to 50 mph possible.

* IMPACTS...Lightning may produce new fire starts which may 
  spread rapidly due to gusty and erratic outflow winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly.

&&

$$


L
359 
WWUS85 KBOI 160454
RFWBOI

URGENT - FIRE WEATHER MESSAGE
National Weather Service Boise ID
1054 PM MDT Sun Jul 15 2018


IDZ423-426-ORZ636-637-160600-
/O.CAN.KBOI.FW.W.0002.000000T0000Z-180716T1200Z/
Owyhee Mountains-Southern Highlands-Burns BLM-Vale BLM-
1054 PM MDT Sun Jul 15 2018 /954 PM PDT Sun Jul 15 2018/

...RED FLAG WARNING IS CANCELLED FOR LIGHTNING FOR OWYHEE
MOUNTAINS...SOUTHERN HIGHLANDS...BURNS BLM AND VALE BLM...WHICH
ARE FIRE WEATHER ZONES 423...426...636 AND 637...

The National Weather Service in Boise has cancelled the Red Flag
Warning. 

Any additional thunderstorm activity tonight will be isolated.

$$


L

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this red flag warning went out at Jul 14, 2:27 PM MDT, 20 minutes earlier.

Area forecast discussion, Jul 14, 2:27 PM MDT, 20 minutes before
Area Forecast Discussion
National Weather Service Boise ID
227 PM MDT Sat Jul 14 2018

.SHORT TERM...Toniight through Tuesday...Hot weather will continue,
but emphasis will shift to thunderstorm potential Sunday through
Monday.  Mid-level moisture in southern Oregon will move east into
our CWA Sunday aided by a short wave trough approaching from off the
Oregon coast.  Models QPFs are inconsistent but instability will be
there for thunderstorm development.  With low levels remaining dry
thunderstorms are likely to produce gusty outflow winds, with
enhanced fire danger due to lightning and wind.  Red flag warnings
have been posted for southeast Oregon Sunday afternoon and evening,
and for southern-most Idaho Sunday evening and through the night.
By Tuesday the moisture will be east of our CWA and sunny dry
weather will return.

.LONG TERM...Tuesday night through Saturday...Upper level ridge will
remain over the four corners region, keeping temperatures above
normal (around 5-10 degrees) through the extended period. We will be
on the interface between dry westerly flow and monsoon moisture to
the south. Models have some differences on the positioning of this
westerly flow aloft and thus differences in where showers and
thunderstorms develop after Thursday. Thunderstorms at this time are
most favorable along the Nevada border. Ridge will remain in place
for the forseeable future with continued above normal temperatures.

&&

.AVIATION...VFR with SCT-BKN mid level clouds. Isolated
thunderstorms near the NV/OR border late this afternoon, diminishing
after sunset. Surface winds: northwest 5-15kt with local gusts to
20kt during the afternoon, except gusty erratic outflow winds to
40kt near thunderstorms. Winds aloft to 10k feet MSL: WNW 10-20 kt.

Sunday Outlook...VFR partly cloudy in the morning, increasing clouds
with scattered showers and thunderstorms developing late Sunday
afternoon in SE Oregon, moving into Idaho overnight into Monday
morning. Gusty and erratic outflow winds to 50 kt possible from
showers and thunderstorms.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...Red Flag Warning from 6 PM Sunday to 6 AM MDT Monday IDZ423-426.
OR...Red Flag Warning from noon MDT /11 AM PDT/ Sunday to 6 AM MDT /5
     AM PDT/ Monday ORZ636-637.

&&

www.weather.gov/Boise
www.facebook.com/NWSBoise
www.twitter.com/NWSBoise

SHORT TERM...LC
LONG TERM....KA
AVIATION.....KA

Nearby

Red Flag Warnings in Idaho, 2018Red Flag Warnings in Oregon, 2018Every red flag warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.